Alert archive / Wyoming / Red Flag Warnings in 2013

Red Flag Warning 2, NWS Cheyenne, WY

June 25, 2013

NWS Cheyenne, WY issued this red flag warning at Jun 25, 2013, 2:47 AM MDT. It took effect at Jun 25, 2013, 10:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2013, 2:47 AM MDT (08:47 UTC)
In effect from
Jun 25, 2013, 10:00 AM MDT
Expired
Jun 25, 2013, 5:00 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WWUS85 KCYS 250847
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
247 AM MDT TUE JUN 25 2013

...CRITICAL CONDITIONS EXPECTED FOR FIRE WEATHER ZONES 309 AND 310
TODAY... 

.WARM AND DRY CONDITIONS ARE EXPECTED AGAIN TODAY ALONG AND EAST
OF THE LARAMIE RANGE WITH THE DRIEST CONDITIONS OCCURRING MAINLY
IN THE LARAMIE RANGE FOOTHILLS AND IMMEDIATE ADJACENT PLAINS.
HUMIDITIES LOOK DROP TO BETWEEN 11 AND 17 PERCENT IN THIS AREA.
WINDS WILL INCREASE LATE THIS MORNING BEHIND A WEAK COOL FRONT
MOVING FROM WEST TO EAST ACROSS THE DISTRICT. THESE WINDS WILL BE
OUT OF THE WEST TO NORTHWEST WITH GUSTS OF 30 TO 40 MPH EXPECTED
THROUGH THE LATE AFTERNOON. THE COMBINATION OF STRONG WINDS AND
LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS
THROUGH THIS TIME.

WYZ309-310-252200-
/O.NEW.KCYS.FW.W.0002.130625T1600Z-130626T0000Z/
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
247 AM MDT TUE JUN 25 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 309 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 309 SOUTH LARAMIE
  RANGE/MEDICINE BOW NF AND MAINLY WESTERN PORTIONS OF FIRE
  WEATHER ZONE 310 PLATTE/GOSHEN AND LARAMIE.

* WINDS...WEST TO NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN
  THE POTENTIAL FOR RAPID FIRE GROWTH WHERE FUELS ARE DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

RJM
2 follow-up statements
758 
WWUS85 KCYS 252123
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT TUE JUN 25 2013

...CRITICAL CONDITIONS EXPECTED FOR FIRE WEATHER ZONES 309 AND
310 TODAY...

.WARM AND DRY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING. THE
DRIEST CONDITIONS WILL OCCUR MAINLY IN THE LARAMIE RANGE
FOOTHILLS AND IMMEDIATE ADJACENT PLAINS. HUMIDITIES WILL PERSIST 
BETWEEN 11 AND 17 PERCENT IN THAT AREA THROUGH THE EARLY EVENING. 
WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 40 MPH OVER MUCH OF
THE AREA THROUGH THE EARLY EVENING. THE COMBINATION OF STRONG
WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS THROUGH THIS TIME OVER THE SOUTHERN LARAMIE RANGE AND 
ADJACENT PARTS OF THE SOUTHEAST WYOMING PLAINS. 

WYZ309-310-260000-
/O.CON.KCYS.FW.W.0002.000000T0000Z-130626T0000Z/
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
323 PM MDT TUE JUN 25 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 309 AND
310...

* AFFECTED AREA...FIRE WEATHER ZONE 309 SOUTH LARAMIE 
  RANGE/MEDICINE BOW NF AND FIRE WEATHER ZONE 310 
  PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE.

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT 
  IN THE POTENTIAL FOR RAPID FIRE GROWTH WHERE FUELS ARE DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WEILAND
030 
WWUS85 KCYS 252300
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT TUE JUN 25 2013


WYZ309-310-260000-
/O.CAN.KCYS.FW.W.0002.000000T0000Z-130626T0000Z/
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
500 PM MDT TUE JUN 25 2013

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 309 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. GUSTY WESTERLY WINDS HAVE STARTED TO EASE ACROSS FAR
SOUTHEAST WYOMING THIS AFTERNOON. IN ADDITION...HUMIDITIES HAVE
STRUGGLED TO LOWER BELOW 20 PERCENT. 

$$

TT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 24, 9:40 PM MDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jun 24, 9:40 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
940 PM MDT MON JUN 24 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 301 PM MDT MON JUN 24 2013

SHOWERS AND THUNDERSTORMS WERE OVER THE NORTH THIRD OF THE CWA
EARLY THIS AFTERNOON AFTER FORMING ON THE NORTHERN LARAMIE RANGE.
AS THE ACTIVITY MOVES TO THE NORTHEAST IT WILL MOVES INTO A
BETTER ENVIRONMENT FOR STRONGER STORMS OVER THE NORTHEAST CORNER
OF THE CWA. FURTHER SOUTH AND WEST...MIXING HAS DRIED THE
BOUNDARY LAYER AND SHOULD LIMIT ANY STORM DEVELOPMENT. EARLY THIS
AFTERNOON A WARM FRONT WAS OVER THE NORTH EAST THIRD OF THE CWA.
THE ACTIVITY WILL BE AHEAD OF A SHORTWAVE TROUGH CURRENTLY OVER
EASTERN WYOMING. THAT FEATURE WILL BE EAST OF THE CWA BY LATE
EVENING. A COLD FRONT WILL THEN MOVE ACROSS THE REGION TONIGHT.

THE DRY AIR WILL SPREAD OVER THE ENTIRE CWA BEHIND THE FRONT
TONIGHT AND THEN PERSIST THROUGH TUESDAY. HOWEVER...ANOTHER
SHORTWAVE TROUGH OVER THE GREAT BASIN EARLY THIS AFTERNOON WILL
MOVE OVER THE CWA TONIGHT. SOME SHOWERS ARE ASSOCIATED OVER IDAHO
AND ALONG THE UTAH AND NEVADA BORDER CURRENTLY. AFTER A BRIEF BREAK
IN THE CLOUDS...MID AND HIGH LEVEL CLOUDS WILL INCREASE AS THE
FEATURE APPROACHES. SOME MODELS EVEN DEVELOP QPF OVER THE
PANHANDLE LATER TONIGHT. THAT WILL NEED TO BE WATCHED BUT WILL
LEAVE ONLY LOW POPS IN THAT AREA FOR LATER TONIGHT.

THE REST OF THE FORECAST WILL BE VERY WARM AND DRY FOR THE CWA AS
HEIGHTS ALOFT BUILD OVER THE ROCKIES. BY 00Z THURSDAY...A BROAD
RIDGE ALOFT WILL BE OVER THE CWA. TEMPERATURES WILL BE SLIGHTLY
COOLER ON TUESDAY BEHIND THE FRONT AND THEN REBOUND FOR WEDNESDAY.
THE TRANSITION TO MORE FIRE WEATHER CONCERNS CONTINUES FOR THE
ENTIRE CWA ON TUESDAY AND WEDNESDAY. GUSTY WINDS WILL CONTINUE
EARLY THIS EVENING OVER THE CWA AND THEN PICK BACK UP AGAIN LATER
TONIGHT WITH THE FRONTAL PASSAGE. ON TUESDAY...WEST TO NORTHWEST
WINDS WILL GUST AS 40 MPH OVER MUCH OF THE CWA. SOME MODELS DEVELOP
SOME QPF CENTERED OVER THE SOUTHERN LARAMIE RANGE WEDNESDAY
AFTERNOON. AT THIS TIME...MOISTURE APPEARS THAT IT WILL BE TOO
LIMITED FOR MUCH IN THE WAY OF SHOWERS AND THUNDERSTORMS FOR THAT
PERIOD.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 301 PM MDT MON JUN 24 2013

THE LARGE RIDGE ALOFT WILL REMAIN OVER THE ROCKIES THROUGH EARLY
NEXT WEEK. TEMPERATURES WILL BE ABOVE NORMAL DURING THAT TIME. THEY
WILL BE MODERATED BY AN INCREASE IN MID AND UPPER LEVEL MOISTURE
STARTING AS EARLY AS FRIDAY AS WELL AS LIGHT EASTERLY BOUNDARY
LAYER WINDS EAST OF THE LARAMIE RANGE. WILL CONTINUE THE LOW POPS
FOR THE WEEKEND AND EARLY NEXT WEEK DUE TO THE INCREASE IN
MOISTURE AND SURFACE CONVERGENCE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY EVENING)
ISSUED AT 940 PM MDT MON JUN 24 2013

VFR EXPECTED OVER ALL TERMINALS THROUGH THE PERIOD WITH HIGH CLOUDS
PASSING ACROSS MOSTLY TONIGHT INTO TUESDAY MORNING. SFC FRONT WILL
PASS ACROSS THE AREA OVERNIGHT WITH GUSTY WESTERLY SFC WINDS
EXPECTED ON TUESDAY BEHIND THIS FRONT...DIMINISHING TOWARDS EVENING.

&&

.FIRE WEATHER...
ISSUED AT 301 PM MDT MON JUN 24 2013

VERY WARM AND DRY WEATHER WILL CONTINUE OVER THE CWA THROUGH THE
WEEKEND AS HIGH PRESSURE ALOFT WILL BE CENTERED OVER THE ROCKIES.
SOME LATE DAY SHOWERS AND STORMS WILL AFFECT THE REGION THIS
WEEKEND AND EARLY NEXT WEEK AS MID AND UPPER LEVEL MOISTURE
INCREASES. THE ADDITIONAL CLOUD COVER WILL AID IN MODERATING
TEMPERATURES DURING THAT TIME. WESTERLY SURFACE WINDS WILL BE
GUSTY THROUGH THE EARLY EVENING AND THEN AGAIN LATER TONIGHT.
A COLD FRONT WILL MOVE ACROSS THE CWA TONIGHT AND WILL CREATE
WESTERLY SURFACE WINDS GUSTING AS HIGH AS 40 MPH FOR TUESDAY.

CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED MAINLY ON
TUESDAY OVER PARTS OF SOUTHEAST WYOMING. HOWEVER...FUELS IN MANY
AREAS ARE STILL SLOWLY DRYING AND NOT QUITE READY TO SUPPORT FIRE
GROWTH.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...WEILAND
LONG TERM...WEILAND
AVIATION...RE
FIRE WEATHER...WEILAND
Hazardous weather outlook, Jun 24, 9:46 PM MDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
946 PM MDT MON JUN 24 2013

NEZ002-003-019>021-054-055-095-096-WYZ101>119-251145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
946 PM MDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Red Flag Warnings in Wyoming, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.